Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

September 30, 2012Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Sep 30, 2012, 12:03 AM EDT for Chautauqua County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2012, 12:03 AM EDT (04:03 UTC)
Expired
Sep 30, 2012, 1:00 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WWUS81 KBUF 300403
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 AM EDT SUN SEP 30 2012

NYZ019-085-300500-
CHAUTAUQUA NY-ERIE NY-
1203 AM EDT SUN SEP 30 2012

...HEAVY THUNDERSTORMS NEAR LAKE ERIE...

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS   
  WERE LOCATED ALONG THE LAKE SHORE FROM RIPLEY NORTH TOWARD SILVER  
  CREEK AND NEARLY STATIONARY. 

* SOME LOCATIONS AFFECTED BY THE THUNDERSTORMS MAY INCLUDE...        
WESTFIELD...
DUNKIRK...
FREDONIA...

THESE STORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
      4260 7912 4246 7907 4215 7976 4227 7977

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 29, 11:02 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 29, 11:02 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT SAT SEP 29 2012

.SYNOPSIS...
A POTENT UPPER LEVEL LOW WILL DROP SOUTH INTO THE REGION
TONIGHT...BRINGING AN INCREASING CHANCE FOR RAIN SHOWERS TONIGHT AND
SUNDAY. A FEW THUNDERSTORMS WILL ALSO BLOSSOM OVER THE EASTERN GREAT
LAKES TONIGHT AND DRIFT TO THEIR SOUTHERN SHORELINE THROUGH THE
EARLY OVERNIGHT HOURS. INTERMITTENT SHOWERS WILL TAPER OFF IN
WESTERN SECTIONS SUNDAY NIGHT...BUT WILL LINGER EAST OF LAKE ONTARIO
INTO MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
REGIONAL RADARS THIS LATE EVENING DISPLAY SHOWER AND EVEN SOME
THUNDERSTORM ACTIVITY INCREASING ACROSS WNY...ESPECIALLY NEAR THE
LAKES AND LAKE SHORELINE. TO THE EAST LIGHT SHOWERS CONTINUE ACROSS
PORTIONS OF INLAND EASTERN LAKE ONTARIO REGION. AN UPPER LEVEL
CLOSED LOW IS STRETCHING FROM ONTARIO CANADA SOUTHWARD TOWARDS
CENTRAL LAKE ERIE...WITH SEVERAL EMBEDDED SHORTWAVES SEEN ON WATER
VAPOR ROUNDING THROUGH THE FEATURE.

NEAR THE SURFACE A LAND BREEZE CIRCULATION ON BOTH LAKES...WITH A
SOUTHERLY COMPONENT TO THE WIND IS CREATING A CONVERGENT ZONE OVER
BOTH LAKES IN THE MEAN NORTHEAST FLOW. SUPPORTING THESE SHOWERS OVER
THE LAKE WILL BE LAKE INSTABILITY...WITH 850 HPA TEMPERATURES AROUND
+4C OVER LAKE WATERS OF 18-19C. LAKE INDUCED INSTABILITY OF 500 TO
1000 J/KG AND RELATIVELY HIGH LAKE EQUILIBRIUM LEVELS ARE
ALLOWING FOR THUNDER TO FORM AS WELL.

FOR TONIGHT WILL PLACE HIGHEST POPS FOR SHOWERS OVER AND ALONG THE
LAKE SHORELINES. WITH THE NORTHEAST FLOW EXPECT ACTIVITY OFF LAKE
ONTARIO TO BECOME CONCENTRATED FROM ABOUT WAYNE COUNTY
WESTWARD...WHILE THE ACTIVITY OVER LAKE ERIE WILL LARGELY IMPACT
AREAS IMMEDIATELY SOUTH AND EAST OF THE LAKE. EXPECT ACTIVITY TO
DIMINISH LATER TONIGHT ONCE IT BEGINS TO MOVE ONSHORE AND AWAY FROM
THE ENERGY SOURCE OF THE LAKES. HOWEVER...WITH THE UPPER LEVEL LOW
NEARBY WILL MAINTAIN CHC POPS WITH THIS FEATURE ACROSS MUCH OF WNY
LATE TONIGHT...AND THEN INCREASING ON SUNDAY.

FOR THE THUNDER POSSIBILITIES...BELIEVE THE BULK OF ACTIVITY WILL BE
OVER THE LAKES...AND THEN ALONG THE IMMEDIATE LAKE SHORELINE AS
CONVECTIVE SHOWERS MOVE INLAND. AS THE SHOWERS CONTINUE TO SLOWLY
DRIFT AWAY FROM THE LAKES EXPECT THE THUNDER THREAT TO ALSO
DIMINISH.

FOR THE EASTERN LAKE ONTARIO REGION A WEAK SHORTWAVE ROUNDING THE
UPPER LEVEL LOW WILL LIKELY INCREASE THE LIGHT SHOWER ACTIVITY FROM
NORTHEAST TO WEST THROUGH THE NIGHT.

FOR SUNDAY...THE UPPER LOW WILL CONTINUE TO PUSH MOISTURE ACROSS THE
REGION. MEAN QPF AMONG MODEL GUIDANCE (GFS/NAM/RGEM) IS QUITE
UNIMPRESSIVE...WITH GENERALLY LIGHT RAINFALL AMOUNTS AVERAGING LESS
THAN A TENTH OF AN INCH. GIVEN THE CONVECTIVE NATURE OF THIS...CAN
SEE A FEW SPOTS DODGING THE SHOWERS...HOWEVER THE MAJORITY OF
LOCATIONS SHOULD HAVE AT LEAST SOME MEASURABLE RAIN. WENT WITH HIGH
LIKELY POPS AS A COMPROMISE HERE...BUT KEEP IN MIND RAINFALL AMOUNTS
SHOULD GENERALLY BE LIGHT WITH THIS EVENT...WITH THE POSSIBLE
EXCEPTION OF LAKE EFFECT RAIN SHOWERS IN THE NIAGARA FRONTIER LATE
TONIGHT INTO SUNDAY MORNING. SHOWERS WILL GRADUALLY END FROM WEST TO
EAST AS THE UPPER LEVEL LOW SLOWLY MOVES TO THE EAST ON SUNDAY.

OTHERWISE...THE CLOUD COVER WILL KEEP TEMPERATURES FROM CHANGING
MUCH FROM TONIGHT TO SUNDAY. LOWS WILL MAINLY BE IN THE MID AND
UPPER 40S ACROSS THE CWA FOR TONIGHT...WITH HIGHS IN THE UPPER 50S
SUNDAY. WHILE IT SHOULD BE MAINLY CLOUDY DURING THE PERIOD...PATCHY
CLEARING IS POSSIBLE...WITH ANY CLEARING PRONE TO MORE DIURNAL
SWINGS. AREAS OF FOG APPEAR LIKELY EAST OF LAKE ONTARIO...WHERE THE
NORTHEAST FLOW SHOULD HELP PUSH IN LOW CLOUDS AND FOG IN. THIS IS
SHOWN BY BOTH THE NAM/RAP BUFKIT SOUNDINGS. THERE ALSO MAY BE PATCHY
FOG IN THE VALLEYS OF THE SOUTHERN TIER...WITH FOG POSSIBLE IN ANY
AREAS OF PROLONGED CLEARING TONIGHT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE DEEP CLOSED LOW OVER NEW YORK STATE WILL FINALLY LIFT OUT TO NEW
ENGLAND SUNDAY NIGHT...BEFORE SETTLING OVER THE CANADIAN MARITIMES
ON MONDAY. ONGOING SHOWERS ASSOCIATED WITH THE LOW WILL TAPER OFF
SUNDAY NIGHT. THE EXCEPTION TO THIS GENERAL TREND WILL BE EAST OF
LAKE ONTARIO WHERE A WEST TO NORTHWEST FETCH OFF THE LAKE AND
MARGINALLY COLD AIR ALOFT WILL GENERATE SOME LAKE EFFECT RAIN
SHOWERS. THERE MAY ALSO BE A LINGERING CONTRIBUTION FROM MOISTURE
WRAPPING AROUND THE SLOWLY DEPARTING UPPER LOW. A SHALLOWER LAYER OF
MOISTURE IS EXPECTED TO BE IN PLACE EAST OF LAKE ERIE. THIS WILL
LIKELY PRECLUDE THE DEVELOPMENT OF LAKE EFFECT RAIN...BUT SOME
CLOUDS MAY LINGER IN THE WESTERLY UPSLOPE FLOW.

ANY LINGERING INFLUENCE FROM THE DEPARTING LOW AND LAKE EFFECT
SHOULD END MONDAY MORNING. OTHERWISE...WEAK HIGH PRESSURE SITUATED
BETWEEN THE DEPARTING LOW CANADIAN MARITIMES LOW AND A SECOND LOW IN
PLACE OVER THE LOWER MISSISSIPPI VALLEY WILL BRING FAIR WEATHER AND
A RETURN TO SOME SUNSHINE...ESPECIALLY DURING THE AFTERNOON. AREA
TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGES.

MONDAY NIGHT WILL FEATURE AN INCREASE IN CLOUDS AS A DEEP LAYERED
SOUTHERLY FLOW TAPS MOISTURE FROM THE NORTHERN GULF STATES. WARM AIR
ADVECTION ON THE NOSE OF A MODEST LOW LEVEL JET THAT WILL BE MOVING
NORTH ACROSS THE OHIO VALLEY WILL A CHANCE OF RAIN SHOWERS TO THE
SOUTHERN TIER BEFORE DAYBREAK TUESDAY. THE INCREASE IN CLOUDS AND
DEEPENING SOUTHERLY FLOW WILL KEEP TEMPERATURES FAIRLY MILD...WITH
MOST AREAS EXPECTED TO READINGS IN THE LOWER 50S.

ON TUESDAY...THE LOWER MISSISSIPPI VALLEY UPPER LOW WILL BEGIN TO
OPEN UP AS A DEEPENING TROUGH DIGS SOUTH ACROSS THE NORTHERN ROCKIES
AND NORTHERN PLAINS STATES. AS THE ATTENDANT SURFACE LOW AND ITS
ASSOCIATED WARM FRONT LIFT TO THE NORTH...SHOWERS WILL SPREAD NORTH
ACROSS OUR CWA. THIS TREND WILL CONTINUE INTO TUESDAY NIGHT AS THE
WARM FRONT LIFTS NORTH TOWARD NEW YORK STATE. STABILITY INDICES
SUGGEST A POSSIBILITY OF ELEVATED CONVECTION AS THE WARM FRONT LIFTS
SLOWLY TO THE NORTH.

THE SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO WARM INTO THE MID AND
UPPER 60S TUESDAY...IN SPITE OF THE INCREASING CHANCES FOR RAIN.
RATHER MILD CONDITIONS WILL CONTINUE TUESDAY NIGHT WITH TEMPERATURES
EXPECTED TO HOLD STEADY IN THE MID TO UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A PERIOD OF WARMER THAN AVERAGE TEMPERATURES WITH SOME LATE
SEPTEMBER CONVECTION IS POSSIBLE DURING THE FIRST PART OF THIS
FORECAST PERIOD...BEFORE A TRANSITION TO MID FALL-LIKE WEATHER TAKES
PLACE ON SATURDAY.

THE UPPER TROUGH THAT WILL BE IN PLACE OVER THE TENNESSEE VALLEY
WEDNESDAY MORNING IS FORECAST TO NORTHEAST TOWARD THE LOWER GREAT
LAKES WEDNESDAY AFTERNOON...THEN SHIFT EAST ACROSS NEW YORK STATE
WEDNESDAY NIGHT. THE LIFT ASSOCIATED WITH THIS IMPULSE...COMBINED
WITH THE ONGOING WARM AIR ADVECTION PATTERN...WILL BRING A CHANCE
FOR A FEW MORE SHOWERS. THERE MAY BE SUFFICIENT ELEVATED INSTABILITY
TO RESULT IN SCATTERED CONVECTION. IT WILL BE EVEN WARMER ON
WEDNESDAY WITH TEMPERATURES EXPECTED TO RISE WELL INTO THE 60S AND
MAYBE EVEN LOWER 70S ACROSS THE LOWER ELEVATIONS OF THE LAKE PLAINS.

THE UPPER LEVEL TROUGH IS FORECAST TO SHIFT EAST INTO NEW ENGLAND ON
THURSDAY. RIDGING BEHIND THE TROUGH SHOULD BRING FAIR WEATHER FOR
THURSDAY AND ANOTHER DAY OF UNSEASONABLE WARM TEMPERATURES.

A POTENT COLD FRONT ASSOCIATED WITH A DEEPENING CANADIAN TROUGH WILL
CROSS THE CWA ON FRIDAY. THIS WILL BRING ANOTHER CHANCE FOR SHOWERS
AND POSSIBLE THUNDERSTORMS. STRONG COLD AIR ADVECTION SETTING BEHIND
THE FRONT WILL BRING A CHANCE FOR SOME LAKE EFFECT PCPN...WHILE
TEMPERATURES RANGE THROUGH THE 50S ON SATURDAY.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
FOR THE 03Z TAF UPDATE WILL BRING THE CHCS FOR SHOWERS INTO THE
WESTERN NEW YORK TAF SITES A LITTLE EARLIER. THERE WILL BE A FEW
THUNDERSTORMS...THOUGH THIS ACTIVITY IS EXPECTED TO BE MAINLY OVER
THE LAKES AND THE IMMEDIATE LAKE SHORELINE. WILL JUST INCLUDE A VCTS
FOR KIAG/KROC/KJHW FOR THE POSSIBILITY THAT A THUNDERSTORM NEARS THE
AIRPORT THROUGH THE MID OVERNIGHT HOURS.

IFR CONDITIONS ARE AGAIN LIKELY OVERNIGHT FOR KART...WHERE A NE
UPSLOPE FLOW WILL LIKELY DEVELOP LATE TONIGHT...WHICH COULD RESULT
IN VERY LOW CIGS AND OR FOG. ELSEWHERE NORTHEAST FLOW IS EXPECTED TO
LOWER CIGS TO MVFR ACROSS MUCH OF THE TAF SITES...WITH SOME IFR VSBY
POSSIBLE. AS THESE WINDS SHIFT TO NORTHWEST EXPECT CIGS AND VSBYS TO
IMPROVE SOME BASED ON CLIMATOLOGY.

WILL CONTINUE WITH SHOWERS IN THE TAFS FOR THE 4 WESTERN TAF SITES
EARLY SUNDAY MORNING AS MOISTURE INCREASES AHEAD OF THE UPPER LEVEL
LOW CROSSING THE REGION. SHOWERS WILL GRADUALLY SHIFT MORE TO THE
EAST THROUGH THE AFTERNOON LEAVING WNY DRYING...WHILE CHCS INCREASE
FOR A SHOWER FOR KART LATE IN THE TAF PERIOD. ANY SHOWER COULD BRING
A BRIEF PERIOD OF IFR VSBYS SUNDAY...HOWEVER THIS SHOWER ACTIVITY IS
EXPECTED TO BE SPOTTY AND BRIEF.

OUTLOOK...
SUNDAY NIGHT...MVFR/IFR WITH INTERMITTENT SHOWERS.
MONDAY...MAINLY VFR.
TUESDAY AND WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
THURSDAY...MAINLY VFR.

&&

.MARINE...
SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BLOSSOMED OVER THE EASTERN
GREAT LAKES THIS EVENING...AND HAVE INCLUDED THUNDER CHCS FOR THE
WESTERN HALF OF LAKE ONTARIO...AS WELL AS LAKE ERIE.

AN UPPER LEVEL LOW WILL DROP SOUTH OUT OF CANADA THROUGH SUNDAY. A
FEW PERIODS OF NORTH TO NORTHEAST WINDS IN THE 10-15 KNOT RANGE WILL
BRING CHOPPY WAVES TO THE SOUTH SHORE OF LAKE ONTARIO AT TIMES...BUT
CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

A SURFACE LOW WILL DEEPEN OVER NEW ENGLAND LATER SUNDAY NIGHT AND
MONDAY AND BRING INCREASING WESTERLY WINDS TO LAKE ONTARIO. THIS
WILL LIKELY BRING A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FROM
LATER SUNDAY NIGHT THROUGH MONDAY...ESPECIALLY ON THE EAST HALF.

COLD AIR ALOFT AND SOME CONVECTIVE SHOWERS WILL BRING THE POTENTIAL
FOR WATERSPOUTS LATER TONIGHT INTO SUNDAY MORNING ON BOTH LAKES ERIE
AND ONTARIO. WATERSPOUTS ARE MOST COMMON IN AND NEAR BANDS OF CLOUDS
LAKE EFFECT CLOUDS AND SHOWERS WHERE LOW LEVEL CONVERGENCE IS
LOCALLY MAXIMIZED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...THOMAS
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 29, 8:17 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
817 AM EDT SAT SEP 29 2012

LEZ020-LOZ030-NYZ001>008-010>014-019>021-085-SLZ022-024-301230-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-NIAGARA-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
817 AM EDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK...WESTERN NEW YORK AND SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-301230-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
817 AM EDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR WATERSPOUTS ON THE GREAT LAKES LATE TONIGHT
INTO SUNDAY AS COLD AIR MOVES OVER THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Sep 30, 12:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 AM EDT SUN SEP 30 2012

NYZ019-085-300500-
CHAUTAUQUA NY-ERIE NY-
1203 AM EDT SUN SEP 30 2012

...HEAVY THUNDERSTORMS NEAR LAKE ERIE...

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS
  WERE LOCATED ALONG THE LAKE SHORE FROM RIPLEY NORTH TOWARD SILVER
  CREEK AND NEARLY STATIONARY.

* SOME LOCATIONS AFFECTED BY THE THUNDERSTORMS MAY INCLUDE...
WESTFIELD...
DUNKIRK...
FREDONIA...

THESE STORMS HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
      4260 7912 4246 7907 4215 7976 4227 7977

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:59 AM EDTSmall Craft AdvisoryBUF40 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.